Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Apr 10, 2015, 3:36 AM MDT. It took effect at Apr 11, 2015, 12:00 AM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2015, 3:36 AM MDT (09:36 UTC)
- In effect from
- Apr 11, 2015, 12:00 AM MDT
- Expired
- Apr 11, 2015, 9:00 PM MDT
- In force
- 21 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
242 WWUS75 KTFX 100936 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 336 AM MDT FRI APR 10 2015 MTZ009-102200- /O.UPG.KTFX.HW.A.0010.150411T0600Z-150412T0300Z/ /O.NEW.KTFX.HW.W.0011.150411T0600Z-150412T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...HEART BUTTE 336 AM MDT FRI APR 10 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT LATE FRIDAY NIGHT THRU SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: BROWNING AND HEART BUTTE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ048-102200- /O.NEW.KTFX.HW.W.0011.150411T0600Z-150412T0300Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 336 AM MDT FRI APR 10 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY. * TIMING...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-102200- /O.CON.KTFX.HW.A.0010.150411T1500Z-150412T0300Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 336 AM MDT FRI APR 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING...STRONG WINDS ARE POSSIBLE IN THE CUT BANK AREA SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
5 follow-up statements
146 WWUS75 KTFX 101526 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 926 AM MDT FRI APR 10 2015 MTZ009-048-102200- /O.CON.KTFX.HW.W.0011.150411T0600Z-150412T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU 926 AM MDT FRI APR 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... * TIMING...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND HEART BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-102200- /O.CON.KTFX.HW.A.0010.150411T1500Z-150412T0300Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 926 AM MDT FRI APR 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * TIMING...STRONG WINDS ARE POSSIBLE IN THE CUT BANK AREA SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
323 WWUS75 KTFX 102042 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MDT FRI APR 10 2015 MTZ010-111100- /O.UPG.KTFX.HW.A.0010.150411T1500Z-150412T0300Z/ /O.EXB.KTFX.HW.W.0011.150411T1500Z-150412T0300Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 242 PM MDT FRI APR 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS ARE EXPECTED IN THE CUT BANK AREA SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. * IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-111100- /O.CON.KTFX.HW.W.0011.150411T0600Z-150412T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU 242 PM MDT FRI APR 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY. * TIMING...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND HEART BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
079 WWUS75 KTFX 110929 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 329 AM MDT SAT APR 11 2015 MTZ009-048-112200- /O.CON.KTFX.HW.W.0011.000000T0000Z-150412T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...HEART BUTTE... CHOTEAU 329 AM MDT SAT APR 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...HEART BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-112200- /O.CON.KTFX.HW.W.0011.150411T1500Z-150412T0300Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 329 AM MDT SAT APR 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...STRONG WINDS ARE EXPECTED IN THE CUT BANK AREA SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. * IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
126 WWUS75 KTFX 111927 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 127 PM MDT SAT APR 11 2015 MTZ009-010-048-120300- /O.CON.KTFX.HW.W.0011.000000T0000Z-150412T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CUT BANK... CHOTEAU 127 PM MDT SAT APR 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...STRONG WINDS ARE EXPECTED INTO THE EARLY EVENING HOURS. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. * IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...HEART BUTTE...AND CHOTEAU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
680 WWUS75 KTFX 120240 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 840 PM MDT SAT APR 11 2015 MTZ009-010-048-120345- /O.EXP.KTFX.HW.W.0011.000000T0000Z-150412T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CUT BANK... CHOTEAU 840 PM MDT SAT APR 11 2015 ...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING... WINDS WILL CONTINUE TO GUST TO 30 TO 35 MPH FOR A FEW MORE HOURS BUT HIGH WINDS ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 9, 10:50 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 9, 10:50 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 PM MDT THU APR 9 2015 UPDATED AVIATION DISCUSSION .DISCUSSION... A FEW SHOWERS CONTINUE NEAR THE EXTREME SOUTHWEST ZONES BUT THE CHANCE OF PRECIPITATION CONTINUES TO DROP. UPDATED TO FRESHEN POPS, WX, AND QPF. THE HIGH WIND WATCH WILL BE CONTINUED. ZELZER && .AVIATION... UPDATED 0450Z. ISOLATED SHOWERS OVER SW MT ASSOCIATED WITH A WEAKENING WEATHER DISTURBANCE LOCATED OVER ID/SW MT AND A PREVIOUSLY UNSTABLE AIRMASS HAVE LARGELY ENDED. VFR CONDITIONS WILL PREVAIL WITH GENERALLY LIGHT WINDS...BECOMING SOUTHWESTERLY BY FRIDAY MORNING AND INCREASING FRIDAY EVENING. HOENISCH && .PREV DISCUSSION... /ISSUED 525 PM MDT THU APR 9 2015/ TONIGHT THROUGH SATURDAY...A WEAK UPPER LEVEL DISTURBANCE CONTINUES TO ROTATE OVER FAR SOUTHWEST MT. AS A RESULT...A FEW LIGHT SHOWERS CONTINUE TO ROTATE THRU THE SOUTHWEST. MOST OF THESE SHOWERS SHOULD DIMINISH BY EARLY THIS EVENING. FOR FRIDAY...IT WILL BE RATHER QUIET OVER THE REGION AS A WEAK UPPER LEVEL RIDGE MOVES THRU. FOR SATURDAY...BRISK WESTERLY WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA. THUS A HIGH WIND WATCH HAS BEEN ISSUED FOR THIS REGION. IT WILL BE WINDY ELSEWHERE ON SATURDAY...BUT WIND SPEEDS SHOULD REMAIN BELOW WARNING CRITERIA. A PACIFIC COOL FRONT WILL ALSO MOVE THRU THE REGION ON SATURDAY...PRODUCING A FEW SHOWERS...MAINLY OVER SOUTHWEST MT. BRUSDA SATURDAY NIGHT THROUGH THURSDAY...MULTIPLE WEATHER SYSTEMS ARE EXPECTED TO MOVE INTO THE AREA THIS WEEKEND AND INTO NEXT WEEK. SATURDAY NIGHT WILL SEE THE FIRST SYSTEM OF THE LONG TERM BEGIN TO EXIT OUT OF THE AREA. MODELS ARE IN DECENT AGREEMENT OVER THE TIMING AND LOCATION OF THIS EVENT WITH THE HIGHER TERRAIN RECEIVING THE BULK OF THE THE PRECIPITATION WHILE DOWNSLOPING WEST WINDS WILL LIMIT THE MOISTURE MAKING IT TO THE GROUND OVER THE PLAINS. ZONAL FLOW WILL REMAIN OVER THE AREA FOR THE FIRST PART OF THE WORK WEEK BEFORE SOME RIDGING DEVELOPS TUESDAY AHEAD OF THE NEXT LARGE SCALE SYSTEM THAT WILL MOVE INTO THE AREA WEDNESDAY AND THURSDAY. MODELS ARE NOT IN GREAT ALIGNMENT OVER THE TIMING AND LOCATION OF THIS SYSTEM...HOWEVER EVERY MODEL DOES HAVE IT MOVING ACROSS THE AREA. HAVE LEANED MORE TOWARDS THE ECMWF SOLUTION WHICH IS COOLER AND WETTER THAN THE GFS. CONFIDENCE IS NOT HIGH IN THIS TIME DUE TO THE SIGNIFICANT DIFFERENCES IN IMPACTS POSSIBLE WITH THE VARIOUS TRACKS OF THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... GTF 34 59 43 57 / 0 10 10 20 CTB 34 55 40 50 / 0 10 10 20 HLN 31 59 38 57 / 0 10 10 30 BZN 31 55 35 56 / 0 10 10 40 WEY 22 43 27 44 / 10 0 10 20 DLN 26 54 33 53 / 10 10 10 40 HVR 35 62 43 61 / 0 10 10 20 LWT 34 55 41 58 / 0 10 0 30 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR MTZ010. HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING FOR MTZ009. && WEATHER.GOV/GREATFALLS
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.